MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH THROMBOREL S
Model Number THROMBOREL S
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).The twelve discordant results were obtained after the customer loaded a new reagent vial of thromborel s onto the sysmex cs-5100 system.The customer did not rerun quality controls (qc) after loading the new reagent vial.The issue was resolved after replacing the reagent vial the following day.As per the instructions for use (ifu) for thromborel s, "two levels of quality control material (normal and pathological range) have to be measured at start of the test run, with each calibration, upon reagent vial changes and at least every eight hours on each day of testing.The control material should be processed as a sample.If control values are recovered outside the defined range, check the instrument, reagent and calibration for problems.Do not release patient results until the cause of deviation has been identified and corrected." the customer did not follow these instructions in the ifu after loading the new reagent vial.The cause of the event is use error.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 9610806-2021-00067 was filed for the discordant results obtained on (b)(6) 2021.
 
Event or Problem Description
Twelve discordant, falsely elevated prothrombin time (pt) results were obtained on patient samples on a sysmex cs-5100 system using thromborel s reagent.The elevated pt results were reported to the physician(s) and were questioned.The following day, the patient samples were rerun for pt, recovering lower.The lower results were reported, as the correct results, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated prothrombin time results.

Brand Name
THROMBOREL S
Common Device Name
THROMBOREL S
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring-str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key12751524
Report Number9610806-2021-00068
Device Sequence Number17283271
Product Code GJS
UDI-Device Identifier00842768011337
UDI-Public00842768011337
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K003870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2023
Device Model NumberTHROMBOREL S
Device Catalogue Number10446445
Device Lot Number568022A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2021
Initial Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1